Alert archive / Virginia / Special Weather Statements in 2013
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 28, 2013, 6:21 PM EDT for City of Martinsville, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2013, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 28, 2013, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
County City of Martinsville, VA
The radar
The Roanoke radar (KFCX), 64 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901 WWUS81 KRNK 282221 SPSRNK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 621 PM EDT SUN JUL 28 2013 VAZ043-044-282245- HENRY VA-PITTSYLVANIA VA- 621 PM EDT SUN JUL 28 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 645 PM EDT * AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHATMOSS...MOVING TO THE EAST AT 25 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... AXTON... AND AIKEN SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3661 7985 3667 7985 3671 7957 3657 7959 TIME...MOT...LOC 2217Z 271DEG 21KT 3664 7978 $$ DS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:41 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 28, 3:41 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 341 PM EDT SUN JUL 28 2013 .SYNOPSIS... UNSEASONABLY COOL AIR WILL SPREAD ACROSS THE REGION TONIGHT...PUSHING THE SHOWERS EAST OF THE AREA AND DROPPING LOW TEMPERATURES INTO THE 50S ACROSS MUCH OF THE REGION EARLY MONDAY. HIGH PRESSURE WILL DOMINATE THE AREA WITH MILD DAYS AND COOL NIGHTS MONDAY AND TUESDAY. LOW PRESSURE WILL TRACK JUST SOUTH OF THE AREA WEDNESDAY THROUGH THURSDAY BRINGING THE NEXT CHANCE OF RAIN TO THE REGION. SOMEWHAT WARMER...MORE TYPICAL SUMMER CONDITIONS WITH AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO RETURN FOR THE END OF THE WEEK. && .NEAR TERM /THROUGH MONDAY NIGHT/... AS OF 315 PM EDT SUNDAY... LATEST SFC ANALYSIS...RADAR...AND SATELLITE SUGGEST THAT THE COLD FRONT IS NEAR OR JUST EAST OF THE I-81 CORRIDOR DOWN THROUGH ROANOKE...THEN DOWN TOWARD WILKESBORO. THE FRONT WILL CONTINUE TO MOVE EAST OF THE CWA OVERNIGHT AS THE DEEP UPPER LOW SHIFTS FROM THE GREAT LAKES INTO THE NE STATES. ISOLD SHRA/TSRA FINALLY DEVELOPED AS OF 18Z ACROSS THE PIEDMONT. FOR THE REMAINDER OF THE AFTERNOON...HAVE CONFINED POPS TO AREAS MAINLY EAST OF I-81/I-77 FOR THE REMAINDER OF THE EVENING. VERY DRY AIR...DEWPOINTS IN THE 50S...EVEN SOME UPPER 40S...WILL SPREAD INTO THE REGION FROM THE WEST OVERNIGHT PUSHING ANY REMNANT SHRA EAST OF THE CWA BY MIDNIGHT. MIN TEMPS WILL BE UNSEASONABLY COOL EARLY MONDAY...SIMILAR TO WHAT WE EXPERIENCED FRI MORNING...NAMELY LOWS IN THE 50S WEST AND LOWER 60S EAST...WITH EVEN A FEW UPPER 40S IN THE MOUNTAINS AND SE WV AS 850MB TEMPS BOTTOM OUT AROUND +8 INTO SE WV. SHOULD SEE A GOOD REBOUND IN TEMPS MON AFTERNOON AS 850MB TEMPS WARM TOWARD +14C WITH FULL SUNSHINE AND THE STRONG LATE JULY SUN...BUT MAX TEMPS ARE EXPECTED TO REMAIN BELOW NORMAL...MOSTLY 70S WEST AND LOW TO MID 80S PIEDMONT. THE ONLY REAL ISSUE ONCE THE SHOWERS EXIT THE REGION TONIGHT IS THE POTENTIAL FOR PATCHY DENSE FOG IN SHELTERED VALLEY LOCATIONS AND RIVER VALLEYS...SUCH AS LWB/BCB/LYH. THIS WILL BURN OFF QUICKLY AFTER SUNRISE MON MORNING. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 323 PM EDT SUNDAY... A WEAK SURFACE HIGH WILL SETTLE OVER THE REGION THROUGH THE PERIOD. THIS SYSTEM WILL KEEP THE AREA DRY WITH TEMPERATURES RUNNING COOLER THAN NORMAL MONDAY NIGHT INTO TUESDAY. TEMPERATURES WILL LIKELY BE WARMER TUESDAY NIGHT AS MOISTURE OVERRUNS THIS RIDGE. TEMPERATURES ACROSS THE MOUNTAINS WILL RANGE FROM THE LOW TO MID 50S MONDAY NIGHT TO UPPER 50S TO LOWER 60S TUESDAY NIGHT. EAST OF THE BLUE RIDGE...MONDAY NIGHTS TEMPERATURES WILL BE IN THE LOWER 60S...THEN IN THE UPPER 60S TUESDAY NIGHT. TUESDAY HIGH TEMPERATURES WILL BE COMFORTABLE WITH UPPER 70S IN THE WEST TO MID 80S IN THE EAST. DEW POINTS WILL ALSO BE COMFORTABLE...RANGING FROM THE MID 50S TO LOWER 60S ACROSS THE REGION. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 257 PM EDT SUNDAY... AN OVER RUNNING PATTERN BEGINS TO SET UP TUESDAY NIGHT WITH A GOOD CHANCE OF RAIN WEDNESDAY AND WEDNESDAY NIGHT AS AN INSITU WEDGE TAKES RESIDENCE OVER THE AREA. AS OF NOW...RAIN CHANCES ARE BEST ACROSS THE SOUTHERN BLUE RIDGE WITH A PERSISTENT SOUTHEAST FLOW WEDNESDAY. IF THE RAIN DOES START IN THE SOUTH...IT IS EXPECTED TO MOVE NORTH DURING THE DAY WEDNESDAY AND ENCOMPASS THE ENTIRE AREA BY WEDNESDAY EVENING. STRATIFORM RAIN WILL GIVE WAY TO SHOWERS ON THURSDAY...AS A SURFACE WAVE TRACKS NORTH ALONG A FRONT. THIS FRONT IS EXPECTED TO CLEAR THE AREA THURSDAY EVENING. SURFACE HIGH PRESSURE AND ZONAL FLOW ALOFT WILL BRING DRY WEATHER BACK INTO THE REGION THURSDAY NIGHT INTO SATURDAY. THEN THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS INCREASES ON SUNDAY WITH THE APPROACH OF ANOTHER COLD FRONT. TEMPERATURES WEDNESDAY WILL RUN AROUND 10F COOLER THAN NORMAL WITH AN INSITU WEDGE AND RAIN IN PLACE. TEMPERATURES SHOULD REBOUND TOWARD NORMAL ON THURSDAY AS THE RAIN MOVES EAST. TEMPERATURES WILL BE AT OR ABOVE NORMAL NEXT WEEKEND UNTIL THE FRONT PASSES TO THE EAST. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... AS OF 130 PM EDT SUNDAY... COLD FRONT WAS NEARING THE I-81 CORRIDOR. A FEW SHRA TRYING TO DEVELOP ALONG AND AHEAD OF THE FRONT...BUT BEST FORCING AND INSTABILITY SHOULD KEEP THE BULK OF THE ACTIVITY EAST OF I-81 FOR THE REMAINDER OF THE AFTERNOON. RETAINED A VCSH FOR A COUPLE OF HOURS AT BCB WITH NEARBY ACTIVITY...THEN THROUGH THE AFTERNOON FOR ROA/LYH/DAN. LYH AND DAN HAVE THE BEST CHANCE OF SEEING ANY HEAVIER SHRA THAT WOULD REDUCE VISIBILITY AND CIGS BELOW VFR. HAVE REFRAINED FROM MENTIONING TSRA AT THIS POINT AS BEST INSTABILITY HAS BEEN RELOCATED TOWARD THE COASTAL PLAIN...BUT CANNOT COMPLETELY RULE OUT AN ISOLD LIGHTNING STRIKE AT OR NEAR LYH/DAN THIS AFTERNOON. UPSLOPE CLOUD COVER WILL PERSIST IN SE WV THROUGH THE AFTERNOON...THEN DISSIPATE DURING THE EVENING AS A VERY DRY AIR MASS AT MOST LEVELS OF THE ATMOSPHERE SPREADS INTO THE REGION FROM THE NW. HAVE ALL TAF SITES GOING TO SKC BY 04Z. ONLY OTHER REAL ISSUE OVERNIGHT/EARLY MON IS POTENTIAL FOR IFR- LIFR FG AT LWB/LYH/BCB AND MVFR-IFR BR FOR DAN. GROUND IS VERY MOIST FROM RECENT RAIN AND ALTHOUGH AIR MASS MOVING INTO THE AREA IS VERY DRY...IMMEDIATE SFC LAYER WILL REMAIN QUITE MOIST AND DECOUPLE FROM BOUNDARY LAYER. THIS SHOULD ALLOW FOR A SHALLOW LAYER OF DENSE GROUND FOG TO FORM AT THESE TYPICAL SITES. THUS...HAVE ADVERTISED ACCORDINGLY...ALTHOUGH NOT WITH COMPLETE CONFIDENCE. WINDS SHIFTING TO THE WSW-WNW BEHIND THE COLD FRONT...BUT SPEEDS REMAINING LESS THAN 10KTS WITH GUST POTENTIAL VERY LIMITED. WINDS MAY BE A TAD STRONGER MON MID-DAY WITH BETTER INSOLATION AND MIXING...BUT REMAINING MOSTLY 10KTS OR LESS. MEDIUM TO HIGH CONFIDENCE IN CIGS THROUGH 13Z...THEN HIGH CONFIDENCE IN VFR CIGS. MEDIUM TO HIGH CONFIDENCE IN VSBYS THROUGH 04Z...THEN LOW TO MEDIUM CONFIDENCE 04Z-13Z...THEN HIGH CONFIDENCE IN VFR VSBYS AFT 13Z MON. HIGH CONFIDENCE IN WIND SPD/DIR THROUGH TAF VALID PERIOD. MEDIUM TO HIGH CONFIDENCE IN TSRA POTENTIAL THROUGH AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE REGION BY MONDAY...AND INFLUENCE OUR WEATHER PATTERN THROUGH TUESDAY. MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THIS TIME PERIOD WITH LATE NIGHT AND EARLY MORNING MOUNTAIN AND VALLEY FOG POSSIBLE. ON WEDNESDAY... AN AREA OF LOW PRESSURE WILL APPROACH AND MOVE INTO THE AREA. EXPECT A RETURN OF ORGANIZED PRECIPITATION AND AREAS OF SUB-VFR CONDITIONS AS EARLY AS LATE TUESDAY NIGHT ACROSS THE WEST. BY THURSDAY...AN UPPER RIDGE STRETCHES EAST WITH MOUNTAIN THUNDERSTORMS EXPECTED DURING THE AFTERNOON. && .HYDROLOGY... ONLY THE SOUTH FORK OF THE NEW RIVER AT JEFFERSON IN ASHE COUNTY NC REMAINS ABOVE ACTION STAGE AS A RESULT OF THE EXCESSIVE RAINFALL IN NW NC SATURDAY. ALL OTHER MONITORED SITES HAVE DROPPED BELOW ACTION STAGE. NO RAINFALL OF SIGNIFICANCE IS EXPECTED UNTIL WEDNESDAY...SO NO FURTHER RIVER/HYDRO ISSUES ARE EXPECTED UNTIL AT LEAST THAT TIME. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RAB NEAR TERM...RAB SHORT TERM...RCS LONG TERM...RCS AVIATION...RAB HYDROLOGY...RAB
Hazardous weather outlook, Jul 28, 4:05 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 405 PM EDT SUN JUL 28 2013 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-292015- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 405 PM EDT SUN JUL 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-292015- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 405 PM EDT SUN JUL 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING WITH CLOUD-TO-GROUND LIGHTNING AND VERY LOCALIZED AREAS OF HEAVY RAIN BEING THE MAIN THREAT. OTHERWISE...THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Jul 28, 4:29 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 429 PM EDT SUN JUL 28 2013 NCZ019-282100- WILKES NC- 429 PM EDT SUN JUL 28 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA... * UNTIL 500 PM EDT * AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MORAVIAN FALLS...MOVING TO THE NORTHEAST AT 25 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... NORTH WILKESBORO... WILKESBORO... MORAVIAN FALLS... ROARING RIVER... AND WINDY GAP. LAT...LON 3603 8122 3612 8126 3626 8099 3611 8090 TIME...MOT...LOC 2025Z 246DEG 21KT 3611 8115 DS
Special weather statement, Jul 28, 4:59 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT SUN JUL 28 2013
NCZ019-020-282130-
YADKIN NC-WILKES NC-
459 PM EDT SUN JUL 28 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
SOUTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 530 PM EDT
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WINDY GAP...MOVING TO THE EAST AT 25
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BUCK SHOALS...
BROOKS CROSSROADS...
AND WINDY GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3616 8105 3618 8077 3605 8076 3605 8099
3604 8103 3604 8105
TIME...MOT...LOC 2055Z 268DEG 21KT 3609 8098
DSSpecial weather statement, Jul 28, 6:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 600 PM EDT SUN JUL 28 2013 VAZ043-282230- HENRY VA- 600 PM EDT SUN JUL 28 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 630 PM EDT * AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HORSE PASTURE...MOVING TO THE EAST AT 20 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MARTINSVILLE CITY... SPENCER... RIDGEWAY... MARTINSVILLE AIRPORT... AND HORSE PASTURE. LAT...LON 3659 8003 3667 8001 3670 7978 3657 7978 TIME...MOT...LOC 2156Z 271DEG 18KT 3662 7995 DS
Local storm report, Jul 28, 6:01 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 2 SSE BUCK SHOALS 36.07N 80.82W
07/28/2013 E0.88 INCH YADKIN NC TRAINED SPOTTER
&&
11Special weather statement, Jul 28, 6:18 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
618 PM EDT SUN JUL 28 2013
VAZ033-044-282245-
FRANKLIN VA-PITTSYLVANIA VA-
618 PM EDT SUN JUL 28 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
WESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 645 PM EDT
* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SAGO...MOVING TO THE EAST AT 25 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
CALLANDS...
CLIMAX...
AND SAGO.
LAT...LON 3680 7965 3685 7964 3683 7966 3681 7974
3691 7975 3692 7944 3679 7944
TIME...MOT...LOC 2213Z 271DEG 20KT 3686 7964
DSSpecial weather statement, Jul 28, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 621 PM EDT SUN JUL 28 2013 VAZ043-044-282245- HENRY VA-PITTSYLVANIA VA- 621 PM EDT SUN JUL 28 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 645 PM EDT * AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHATMOSS...MOVING TO THE EAST AT 25 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... AXTON... AND AIKEN SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3661 7985 3667 7985 3671 7957 3657 7959 TIME...MOT...LOC 2217Z 271DEG 21KT 3664 7978 DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:41 PM EDT | Special Weather Statement | RNK | Amherst | 34 min |
| Jul 28, 2:55 PM EDT | Special Weather Statement | RNK | Halifax | 35 min |
| Jul 28, 2:57 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
| Jul 28, 3:11 PM EDT | Special Weather Statement | RNK | Pittsylvania | 34 min |
| Jul 28, 3:41 PM EDT | Special Weather Statement | RNK | Buckingham | 34 min |
| Jul 28, 4:11 PM EDT | Special Weather Statement | RNK | Campbell | 34 min |
| Jul 28, 6:00 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 30 min |
| Jul 28, 6:18 PM EDT | Special Weather Statement | RNK | Pittsylvania | 27 min |
| Jul 28, 6:47 PM EDT | Special Weather Statement | RNK | City of Danville | 28 min |
| Jul 28, 6:48 PM EDT | Special Weather Statement | RNK | Pittsylvania | 27 min |
| Jul 28, 7:18 PM EDT | Special Weather Statement | RNK | Campbell | 27 min |
| Jul 28, 7:32 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 58 min |
| Jul 27, 8:45 PM EDT | Flash Flood Warning | RNK | Ashe, Watauga, Wilkes | 4 hr |
| Jul 28, 12:47 AM EDT | Areal Flood Warning | RNK | Ashe, Watauga, Wilkes | 6 hr |
| Jul 28, 4:29 PM EDT | Special Weather Statement | RNK | Wilkes | 31 min |
| Jul 28, 4:59 PM EDT | Special Weather Statement | RNK | Yadkin | 31 min |
| Jul 28, 5:03 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 42 min |
Nearby
Special Weather Statements in Virginia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.